Alert archive / Texas / Freeze Warnings in 2011

Freeze Warning 7, NWS Midland/Odessa, TX

November 26, 20114 counties in Texas

NWS Midland/Odessa, TX issued this freeze warning at Nov 26, 2011, 2:29 PM CST for 4 counties in Texas. It took effect at Nov 27, 2011, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2011, 2:29 PM CST (20:29 UTC)
In effect from
Nov 27, 2011, 3:00 AM CST
Expired
Nov 27, 2011, 9:00 AM CST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Crane County, TX, Pecos County, TX, Terrell County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 111 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-126 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WWUS74 KMAF 262029
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 PM CST SAT NOV 26 2011

...A WIND ADVISORY IS IN EFFECT FOR THE PERMIAN BASIN...PARTS OF 
THE TRANS PECOS REGION...AND LEA COUNTY NEW MEXICO UNTIL 6 PM CST
(5 PM MST) TODAY...

...A FREEZE WARNING IS IN EFFECT FOR THE PRESIDIO VALLEY...CRANE...
UPTON...PECOS...TERRELL...AND BREWSTER COUNTIES FOR SUNDAY MORNING.

.A STRONG GUSTY WINDS AND AREAS OF BLOWING DUST ARE CONTINUING IN
WAKE OF A STRONG COLD FRONT. NORTH WINDS 30 TO 35 MPH WITH GUSTS
OF 45 TO 50 MPH WILL SUBSIDE BY EARLY EVENING. BLOWING DUST WILL
CONTINUE TO ACCOMPANY THE WINDS ESPECIALLY ACROSS THE PERMIAN
BASIN. HIGH PRESSURE WILL BUILD OVERNIGHT BRINGING IN VERY DRY
AIR. THIS WITH CLEARING SKIES AND LIGHT WINDS BY SUNRISE WILL
ALLOW TEMPERATURES TO FALL INTO THE MID 20S IN THE SOUTHERN PERMIAN
BASIN AND UPPER 20S TO AROUND 30 ELSEWHERE ACROSS THE TRANS PECOS.

TXZ068-069-075-270030-
/O.UPG.KMAF.FZ.A.0003.111127T0900Z-111127T1500Z/
/O.NEW.KMAF.FZ.W.0007.111127T0900Z-111127T1500Z/
/O.CON.KMAF.WI.Y.0025.000000T0000Z-111127T0000Z/
CRANE-UPTON-PECOS-
INCLUDING THE CITIES OF...CRANE...MCCAMEY...RANKIN...
FORT STOCKTON
229 PM CST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...WIND ADVISORY THROUGH 6 PM CST TODAY. FREEZE WARNING FROM
  3 AM CST TIL 9 AM CST SUNDAY.

* WINDS... NORTH 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* TEMPERATURES...LOWS 25 TO 30.

* IMPACTS...LIGHT WEIGHT OBJECTS WILL BE BLOWN AROUND AND HIGH
  PROFILE VEHICLES DRIVING IN CROSS WINDS WILL HAVE TO BE CAUTIOUS.
  LOCAL VISIBILITIES LOWER THAN ONE MILE. A HARD FREEZE WILL KILL
  TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES
  SHOULD BE ACCOUNTED FOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ081-270030-
/O.UPG.KMAF.FZ.A.0003.111127T0900Z-111127T1500Z/
/O.NEW.KMAF.FZ.W.0007.111127T0900Z-111127T1500Z/
BIG BEND AREA-
INCLUDING THE CITIES OF...BIG BEND NP...MARATHON
229 PM CST SAT NOV 26 2011

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...3 AM CST TIL 9 AM CST SUNDAY.

* TEMPERATURES...LOWS 25 TO 30.

* IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS
  SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ082-270030-
/O.NEW.KMAF.FZ.W.0007.111127T0900Z-111127T1500Z/
/O.CON.KMAF.WI.Y.0025.000000T0000Z-111127T0000Z/
TERRELL-
INCLUDING THE CITY OF...SANDERSON
229 PM CST SAT NOV 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY.

* TIMING...WIND ADVISORY THROUGH 6 PM CST TODAY. FREEZE WARNING FROM
  3 AM CST TIL 9 AM CST SUNDAY.

* WINDS... NORTH 30 TO 35 MPH WITH GUSTS OF 45 TO 45 MPH.

* TEMPERATURES...LOWS 28 TO 30.

* IMPACTS...LIGHT WEIGHT OBJECTS WILL BE BLOWN AROUND AND HIGH
  PROFILE VEHICLES DRIVING IN CROSS WINDS WILL HAVE TO BE
  CAUTIOUS. A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS
  SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED FOR.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ079-270030-
/O.NEW.KMAF.FZ.W.0007.111127T0900Z-111127T1500Z/
PRESIDIO VALLEY-
INCLUDING THE CITY OF...PRESIDIO
229 PM CST SAT NOV 26 2011

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY.

* TIMING...3 AM CST TIL 9 AM CST SUNDAY.

* TEMPERATURES...LOWS 25 TO 30.

* IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS
  SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-058>063-067-070-270000-
/O.CON.KMAF.WI.Y.0025.000000T0000Z-111127T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-REAGAN-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...BIG LAKE
229 PM CST SAT NOV 26 2011 /129 PM MST SAT NOV 26 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* EVENT...VERY WINDY CONDITIONS WITH SUSTAINED WINDS OF 30 TO 35 
  MPH AND GUSTS OF 45 TO 50 MPH. 

* TIMING...THROUGH 6 PM CST (5 PM MST) TODAY.

* IMPACTS...LIGHT WEIGHT OBJECTS WILL BE BLOWN AROUND AND HIGH 
  PROFILE VEHICLES DRIVING IN CROSS WINDS WILL HAVE TO BE 
  CAUTIOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. LOCAL VISIBILITIES LOWER 
THAN ONE MILE.

&&

$$
1 follow-up statement
357 
WWUS74 KMAF 270933
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
333 AM CST SUN NOV 27 2011

...A FREEZE WARNING REMAINS IN EFFECT FOR THE PRESIDIO VALLEY...
CRANE... UPTON...PECOS...TERRELL AND BREWSTER COUNTIES THIS
MORNING...

.HIGH PRESSURE AND CLEAR SKIES WILL REMAIN OVER THE REGION THIS
MORNING. WINDS WILL CONTINUE TO DECREASE AND WITH VERY DRY AIR IN
PLACE... TEMPERATURES WILL FALL BELOW FREEZING. TEMPERATURES WILL
RANGE FROM THE MID 20S ACROSS THE SOUTHERN PERMIAN BASIN TO THE 
UPPER 20S TO AROUND 30 OVER THE PRESIDIO VALLEY AND TERRELL
COUNTY. TEMPERATURES WILL RISE ABOVE FREEZING AFTER 9 AM THIS
MORNING. 

TXZ068-069-075-079-081-082-271500-
/O.CON.KMAF.FZ.W.0007.000000T0000Z-111127T1500Z/
CRANE-UPTON-PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...CRANE...MCCAMEY...RANKIN...
FORT STOCKTON...PRESIDIO...BIG BEND NP...MARATHON...SANDERSON
333 AM CST SUN NOV 27 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TIMING...UNTIL 9 AM CST SUNDAY.

* TEMPERATURES...LOWS 25 TO 30.

* IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS.
  ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED
  FOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 26, 2:26 PM CST, 3 minutes earlier.

Area forecast discussion, Nov 26, 2:26 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CST SAT NOV 26 2011

.DISCUSSION...
VERY WINDY CONDITIONS TO SUBSIDE THIS EVENING...BUT IN THE MEANTIME
HAVE EXTENDED THE WIND ADVISORY TIL 6 PM WITH FREQUENT GUST STILL IN
THE 35 TO 45 MPH RANGE. VERY DRY AIR HAS MOVED INTO THE AREA AND
WITH DECREASED WINDS SUNDAY MORNING TEMPS WILL BOTTOM OUT. WILL
UPGRADE FREEZE WATCH TO WARNING. WINDS ARE ADVERTISED TO STAY UP A
LITTLE MORE THAN PREVIOUS RUNS EARLY SUNDAY AM...BUT IT WILL STILL
BE THE COLDEST MORNING OF THE FALL. SFC HIGH WILL LINGER SUNDAY
ESPECIALLY E AND S...HIGHS OF 55-60 WILL BE FAIRLY COMMON. FOLLOWED
BY ANOTHER COLD MORNING MONDAY WITH WIDESPREAD LOWS IN THE M20S OR
EVEN LOWER IN A FEW PLACES. WARMING TREND COMMENCES MON PM THOUGH
WITH DOWNSLOPE WINDS UNDERNEATH NW MID LEVEL FLOW...HIGHS CLOSER TO
70. MEANWHILE FAST MOVING SHRTWV TROF COMING OUT THE INTER MTN W
WILL DRIVE A COLD FRONT S. FRONT IS LIKELY TO ALREADY BE IN THE PB
BY 12Z TUE AND IT WILL BE ON THE WINDY SIDE. AS HIGH PRESSURE BUILDS
IT WILL BE COOLER WITH HIGHS 55-60. YET ANOTHER COLD MORNING WED WITH
WIDESPREAD LOWS OF 25-30. PRESSURE FALLS UNDERNEATH 7H W WINDS OF
10-15KTS THUS WARMER.  ATTN THEN TURNS TO ANTICYCLOGENESIS OF VERY
COLD POLAR AIRMASS IN BC/ALBERTA REGION OF CANADIAN THAT BEGINS IN
EARNEST WED. THEN AS MERIDIONAL 5H COMPONENT DEVELOPS WITH SPLITTING
NRN STREAM THE DOOR WILL BE OPENED FOR POLAR AIRMASS TO MOVE S. GFS
IS DEEPER/FARTHER S WITH NRN STREAM AND THUS AIRMASS IS FARTHER S
THAN ECMWF. AS COLD AS THE AIRMASS IS PREFER TO AGREE WITH THE FARTHER
S GFS SOLN. 06Z DGEX IS MORE IN AGREEMENT WITH ARRIVAL OF COLD
AIR THUR TOO. 12Z ECMWF STILL HOLDS THE FRONT N THRU THE DAY...BUT
IS FARTHER S THAN THE 00Z RUN. AS 5H LOW DROPS INTO SWRN CONUS
THUR/FRI AN OVERRUNNING PATTERN WILL DEVELOP RESULTING IN INCREASED
CLOUDS THUR. GFS CONTINUES TO BE MUCH COLDER THAN ECMWF INTO
FRI...SUGGESTING TEMPS WOULD NOT CLIMB OUT OF THE 40S. DGEX/GFS
SUPPORT LIGHT PRECIP LATE FRI WITH THE OVERRUNNING/UPSLOPE...EVEN
POSSIBILITY OF -SHSN SAT AM. IF MID LEVEL TROF MOVES ON OUT IT
WARM SOME SAT PM. ATTP WILL NOT REFLECT POPS IN FCST FRI/SAT BUT
THIS WILL HAVE TO BE WATCHED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              25  59  27  67  /   0   0   0   0
CARLSBAD NM                20  57  22  70  /   0   0   0   0
DRYDEN TX                  30  63  31  69  /   0   0   0   0
FORT STOCKTON TX           27  59  36  70  /   0   0   0   0
GUADALUPE PASS TX          26  50  33  57  /   0   0   0   0
HOBBS NM                   22  58  23  66  /   0   0   0   0
MARFA TX                   16  54  17  64  /   0   0   0   0
MIDLAND INTL AIRPORT TX    22  59  26  67  /   0   0   0   0
ODESSA TX                  26  59  28  67  /   0   0   0   0
WINK TX                    24  62  23  67  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
     ZONES... CENTRAL LEA COUNTY...NORTHERN LEA COUNTY...
     SOUTHERN LEA COUNTY.

TX...FREEZE WARNING FROM 3 AM TO 9 AM CST SUNDAY FOR THE FOLLOWING
     ZONES... BIG BEND AREA...CRANE...PECOS...PRESIDIO VALLEY...
     TERRELL...UPTON.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...
     GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...
     MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
     PECOS...SCURRY...TERRELL...UPTON...WARD...WINKLER.

&&
Hazardous weather outlook, Nov 26, 2:05 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
205 PM CST SAT NOV 26 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-272015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
205 PM CST SAT NOV 26 2011 /105 PM MST SAT NOV 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT HAS MOVED THROUGH TODAY BRINGING GUSTY NORTH
WINDS AND PATCHY BLOWING DUST. A WIND ADVISORY IS IN EFFECT
THROUGH THIS AFTERNOON FOR LEA COUNTY IN SOUTHEAST NEW MEXICO THE
PERMIAN BASIN AND TRANS PECOS REGIONS. NORTHERLY WINDS OF 30 TO 35
MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED.

TEMPERATURES WILL FALL TO NEAR OR BELOW FREEZING FOR MUCH OF THE
AREA LATE TONIGHT INTO EARLY SUNDAY MORNING. LOCATIONS ACROSS THE
FAR SOUTHERN PERMIAN BASIN...THE LOWER TRANS PECOS...STOCKTON
PLATEAU...THE PRESIDIO VALLEY AND BIG BEND REGION HAVE YET TO SEE
A HARD FREEZE. A FREEZE WARNING HAS BEEN ISSUED FOR THESE AREAS AS
TEMPERATURES DROP INTO THE MID TO UPPER 20S LATE TONIGHT INTO
SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Nov 26, 11:12 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1112 AM CST SAT NOV 26 2011

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-262030-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE
1112 AM CST SAT NOV 26 2011 /1012 AM MST SAT NOV 26 2011/

...STRONG GUSTY WINDS AND BLOWING DUST...

NORTH WINDS GUSTING 45 TO 50 MPH IN WAKE OF THIS MORNINGS COLD
FRONT HAVE KICKED UP AREAS OF BLOWING DUST. VISIBILITY REPORTS
FROM ACROSS THE AREA RANGE FROM AROUND ONE MILE IN MOST AREAS.
HOWEVER THERE ARE AREAS WHERE THE VISIBILITY IS BELOW ONE MILE AND
EVEN ONE HALF MILE. TRAVELERS ALONG INTERSTATE 20 FROM AROUND
COLORADO CITY TO MIDLAND ARE THE MOST SUSCEPTIBLE TO STRONG CROSS
WINDS AND RAPID CHANGES IN VISIBILITY...MAKING DRIVING CONDITIONS
DANGEROUS. ALSO THE FARM LANDS OF NORTHERN PERMIAN BASIN ARE EXPERIENCING
AREAS OF THICK BLOWING DUST. STRONG GUSTY WINDS AND BLOWING DUST
ARE EXPECTED INTO THE AFTERNOON.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 3:19 AM CSTFreeze WatchMAFCrane, Pecos, Upton11 hr

Nearby

Freeze Warnings in Texas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.